MAUDE Adverse Event Report: KARL STORZ SE & CO. KG POWER LED 175, W/O ACC.

KARL STORZ SE & CO. KG POWER LED 175, W/O ACC.
Model Number 20161420-1
Medical Device Problem Codes Energy Spectrum Incorrect (1210); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that " there was a smoky smell.Smoke was coming out.The operation was completed with another surgical tower".The procedure was completed successfully.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: the most probable root cause is a user error by inserting of an incorrect, or dirty light guide and subsequent overheating.Due to a small space between the light guide and the fibre taper and the high amount of light, extreme heat is developed.When an incorrect or dirty light guide is connected, the fibre taper gets burned and looks exactly like the picture in the product investigation section.The above conducted investigations did not reaveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
POWER LED 175, W/O ACC.
Common Device Name
POWER LED
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21129507
Report Number9610617-2025-00021
Device Sequence Number18008480
Product Code NTN
UDI-Device Identifier04048551288900
UDI-Public04048551288900
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20161420-1
Device Catalogue Number20161420-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown